Viewing 8 posts - 1 through 8 (of 8 total)
  • Author
    Posts
  • #20742
    marions
    Moderator

    Belle,
    Following Jeff by sending big hugs, also. I assume that anti-nausea medicine is given to your sister. You might also want to remember that at times suppositories might give good results without stressing the intestinal tract. More hugs
    Marions

    #20741
    jeffg
    Member

    Belle,
    Thanks for the up date. I hope your sister is doing as well as can be expected. I’m glad the rehydration helped a little . It’s like a balancing act sometimes; to much fluid then not enough. I ‘m sending a little prayer your way for your parents and you hoping your sister can remain as comfortable as possible, she has been through so much already. A big hug for your sister!
    God Bless,
    Jeff G.

    #20740
    belle
    Participant

    Thank you, Sara for your post. Up until this point, my sister was being cared for by the surgeons and drs. in Sloan Kettering. As I had posted earlier, my sister is a mildly mentally handicapped adult who was living in a group home and held down a job (easy one) until her diagnosis in January. After an unsuccessful resectioning (mets to liver and abdomen), they put drains and then stents in, did one radiation treatment that didn’t do much and that was really it. Because she is mentally handicapped, chemo was not an option. She can communicate and when she is in pain she tells us, but more often than not it’s the dizziness and the terrible vomitting and nausea that plagues her. I took Jeff’s lead and she’s on Xanax now for the anxiety and I’m hoping she’ll be a bit better. Yes, my parents (who are caring for her) are in constant touch with the hospice doctors and caregivers and they plan to care for her at home. (She was give hydration today, so it was a better day.) I hope I’ve answered some questions about her case because now unfortunately it’s more about palliative care than oncology. Thanks to all.

    #20739
    sara
    Member

    Belle,

    It can all vary depending upon the patient and their pain threshhold, but cholangio is actually one of the more painful cancers out there. I had a long discussion with some doctors and nurses at MD Anderson in Houston, and the bottom line is that it’s painful and often warrants very strong pain medication. I concur with Jeff’s suggestions 100% – I would get your sister into see a doctor and see what they can do for pain management, assuming your sister is experiencing pain. Additionally, regarding her dizziness, I would have the doctor evaluate that further. It could be something associated with the pain, as Jeff suggests. But it could also be something else.

    Is your sister being treated by a cholangio specialist, or a local oncologist?

    #20738
    jeffg
    Member

    High Belle… I sure hope it works out for your sister as progressive tumor grow can cause alot of pain depending on location and vomiting , dizziness, etc. can occur from from depression and suppression of actual pain. I had to actually be hospitalized at one point just for pain management. Because I tried taking only when needed instead of every 8 hours as prescribed and a separate pain med for break through times. Just a constant nagging low grade pain can cause nausea and dizziness. Now saying that there are individuals who with a high tolerance to pain can do fine without. But yes to your question CC can be associated with alot of pain. I remember my Uncle Willis who chose no pain meds. He stayed at home and would literally scream from pain, sweat,vomit, get dizzy and pass out. He was determined to fight all the way. Sorry if I may have over responded with some personal emotions. I certainly hope all works out for your sister.
    God Bless Ya Both!
    Jeff G.

    #20737
    belle
    Participant

    Jeff, thanks for answering. It’s so interesting, because as I’ve told you, my sister is capable of communicating (she had a job till she got sick!!). From time to time, she complains of a pain in her abdomen but that’s really it for actual pain. Is cc associated with severe pain? I’m shocked to read it! If you’d have asked me, I’d have said, thank G-d at least she isn’t in horrible pain. (not that dizziness and vomitting isn’t painful) but not the type of pain associated with different cancers. I will speak to my parents immediately. YOu have definitely added an additional angle to the whole situation. Thanks and I’ll keep you posted.

    #20736
    jeffg
    Member

    Hi Belle…. Is your sister recieving hospice care ? If not It sounds like they should be envolved. It amazes me that your sister is not on any type of pain med. If she is mentally and physically fighting the pain involved with this disease without the help of pain medication.; I can understand why she is dizzy and vomiting and retching. She hasn’t complained of any pain? I would certainly get her a prescription for morphine. I can just feel her pain as I post. I’m so sorry to hear what she is going through. If you can advocate for her please get her on some pain medication a soon as possible. Even if she is not expressing it and trying to rough it out , I really think it will help tremendously! I have never felt stronger of my opinions given.
    God Bless and give your Sister Strenght!
    Jeff G.

    #1337
    belle
    Participant

    Hi to all. Does anyone have any experience with debilitating dizziness? My sister is not on any pain meds, just antibiotics and some bile thinning medication. From time to time (getting more acute and frequent as she is deteriorating) she is so dizzy that she cannot lift her head up. Any advice????
    Thanks, Belle.

Viewing 8 posts - 1 through 8 (of 8 total)
  • You must be logged in to reply to this topic.